Illinois, 2015Heavy Rain in Illinois, August 5 to 6, 2015
August 5 to 6, 2015 · NWS PAH · 2 events in 2 counties and zones
A nearly stationary area of heavy showers caused isolated minor flooding in the Wabash Valley. The rainfall was associated with a low pressure center that tracked slowly east across southern Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary area of heavy showers caused isolated minor flooding in the Wabash Valley. The rainfall was associated with a low pressure center that tracked slowly east across southern Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 5, 10:58 PM CST, 2 minutes earlier.
Area forecast discussion, Aug 5, 10:58 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1158 PM CDT WED AUG 5 2015
.UPDATE...
ISSUED AT 1158 PM CDT WED AUG 5 2015
UPDATED THE AVIATION DISCUSSION FOR THE 06Z TAF ISSUANCE.
&&
UPDATE ISSUED AT 1030 PM CDT WED AUG 5 2015
MINOR UPDATE TO ADDRESS MOVEMENT OF WEAKENED MCV/OPEN SHORTWAVE
CIRCULATION TO THE NORTH AND THE GRADIENT LIFT ALONG AND SOUTH OF
THE IMPRESSED STATIONARY FRONTAL BOUNDARY ALONG THE SOUTHERN
BORDER OF THE WFO PAH FORECAST AREA.
THE HRRR SUGGESTS THAT THE MEAN LIFT AND ROTATION AROUND THE
CIRCULATION IN SOUTHERN ILLINOIS IS A LITTLE FURTHER SOUTH THAN
ADVERTISED BY THE 12KM NAM-WRF. HOWEVER...AS THE NEXT WAVE ROTATES
INTO SOUTHEAST MISSOURI AFTER MIDNIGHT, ENOUGH FORCING WILL BE IN
PLACE TO LIFT AND CONDENSE MOISTURE NORTHEAST ACROSS THE
STATIONARY BOUNDARY INTO WEST KENTUCKY...WHILE MAINTAINING LIFT
ALONG AND NORTHEAST OF THE MAIN CIRCULATION CENTER IN SOUTHERN
ILLINOIS.
WITH THAT SCENARIO IN PLACE...WILL LEAVE FLASH FLOOD WATCH IN
PLACE FOR THE WFO PAH FORECAST AREA AT THIS TIME. THERE MAY BE AN
OPPORTUNITY AFTER MIDNIGHT TO DROP NORTHERN SECTIONS OF SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS BEFORE 7 AM CDT...AS THE EVOLUTION
OF THE LAST MINOR IMPULSE OVER SOUTHEAST MISSOURI TAKES PLACE
ALONG AND SHORTLY AFTER MIDNIGHT.
OTHERWISE...ONLY MINOR ADJUSTMENTS MADE TO REFLECT SHORT TERM
PRECIPITATION AND SENSIBLE WEATHER ELEMENTS VARIATIONS.
UPDATE ISSUED AT 635 PM CDT WED AUG 5 2015
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 312 PM CDT WED AUG 5 2015
LINE OF CONVECTION MOVING INTO SOUTHEAST MISSOURI WILL PUSH
THROUGH MUCH OF SOUTHEAST MISSOURI LATE THIS AFTERNOON AND THEN
LIKELY PIVOT TO MORE OF A NORTHWEST TO SOUTHEAST BAND OVER
SOUTHERN ILLINOIS AND WEST KENTUCKY THIS EVENING. NOTICING NEW
SCATTERED CONVECTION TO THE NORTHEAST AND SOUTHWEST OF KSTL AS THE
PRIMARY CIRCULATION TAKES SHAPE OVER CENTRAL MISSOURI. THIS MAY
BE THE BEGINNING OF A DEFORMATION ZONE ABOUT THE CIRCULATION.
THE DISTURBANCE WILL BE SLOW TO PUSH EAST THROUGH THE REGION
TONIGHT...SO FIGURE THERE WILL STILL BE SIGNIFICANT
RAINFALL...ESPECIALLY EAST OF THE MISSISSIPPI RIVER. SO WILL KEEP
THE FLASH FLOOD WATCH GOING FOR THE ENTIRE ARE AT THIS TIME...BUT
IT MAY BE MORE OF AN AREAL FLOOD EVENT...AND NOT SO MUCH OF A
FLASH FLOOD EVENT. PLAN ON CANCELING AT LEAST THE WESTERN 4
COUNTIES IN MISSOURI ONCE THE LINE HAS PASSED THERE IN AN HOUR OR
TWO.
FIGURE THAT THE PRECIPITATION WILL MOSTLY BE DONE BEFORE 18Z
THURSDAY IN THE EAST...BUT WILL KEEP A CHANCE IN THE SOUTHEAST
THROUGH THE AFTERNOON JUST TO GIVE IT A WIDE BERTH. STILL HAVE A
CHANCE OF CONVECTION MAINLY OVER SOUTHEAST MISSOURI LATE THURSDAY
NIGHT AND FRIDAY...AS ANOTHER DISTURBANCE PUSHES SOUTHEAST THROUGH
THE AREA.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 312 PM CDT WED AUG 5 2015
UNLIKE MOST LATE SUMMER SITUATION...THE NORMALLY DOMINANT SOUTHEAST
U.S. RIDGE IS NOTICEABLY ABSENT THIS SUMMER. ALTHOUGH CPC SUGGESTS
CURRENT EL NINO REGIME IMPACT IS MINIMAL ACROSS THE U.S. ...WE
CONTINUE TO BE LOCKED INTO A MEAN NORTHWEST FLOW PATTERN WITH THE
MEAN CENTER OF THE BROAD 500 MB HIGH PRESSURE CENTER WAFFLING BETWEEN
TEXAS AND THE FOUR CORNERS AREA OF THE DESERT SOUTHWEST.
MODEL INITIALIZATION...FROM A SATELLITE PERSPECTIVE...GIVES CREDENCE
TO THE DETERMINISTIC AND ENSEMBLE GFS SOLUTIONS FOR THE MEDIUM RANGE
TIME PERIOD. FROM OTHER SENSIBLE WEATHER PERSPECTIVES THE
DETERMINISTIC ECMWF HAS A SLIGHT EDGE OVER ITS GFS COUNTERPART.
STARTING FROM A BLENDED MEDIUM RANGE MODEL INITIALIZATION...UTILIZED
A VARIABLE WEIGHTING OF THE GFS/NAM/GEM/ECMWF...DEPENDING ON THE
WEATHER ELEMENT IN QUESTION.
THE EXTENDED FORECAST PERIOD STARTS (ON SATURDAY) WITH THE MEAN
RIDGE AXIS DOMINATING THE AREA...SUPPRESSING ANY CONVECTION
THROUGH AT LEAST EARLY SUNDAY. LOW PRESSURE CENTERS ROTATING
NORTHEAST FROM THE NORTHWEST PACIFIC COAST INTERACT WITHE
SEMIPERMANENT LOW WOBBLING ALONG ACROSS THE CANADIAN PROVINCES OF
MANITOBA AND ONTARIO. AS THESE LOWS ARE PHASED INTO THE MEAN WEST-
NORTHWEST BAROCLINIC ZONE BETWEEN THE CANADIAN LOW AND THE SOUTHER
U.S. RIDGE SUNDAY NIGHT THROUGH TUESDAY...RAINFALL CHANCES ARE
EXPECTED GENERATE A NORTH TO SOUTH GRADIENT OF POPS/WEATHER
(HIGHEST NORTH NEAR INTERSTATE 64) DURING THIS TIME PERIOD.
CONFIDENCE IS ABOUT 50/50 ON THE RANGE OF POPS/WEATHER...MAINLY DUE
THE UNCERTAINTY ON ANY MESOSCALE PERTURBATIONS IN THE SAME
FLOW...WHICH CAN ENHANCE/DIMINISH POPS FROM ONE PERIOD TO ANOTHER.
THE RIDGE DOES NOT MOVE INTO THE AREA UNTIL WEDNESDAY...WHEN
RELATIVELY DRY WEATHER RETURNS FOR THE END OF THE FORECAST PERIOD.
MAXIMUM TEMPERATURES SHOULD REMAIN IN THE 80S DURING THE
PERIOD...WITH LOWS IN THE UPPER 60S AND LOWER 70S...STILL BELOW
NORMAL FOR THIS TIME OF YEAR.
&&
.AVIATION...
ISSUED AT 1158 PM CDT WED AUG 5 2015
WITH THE APPROACH AND PASSAGE OF A FRONTAL BOUNDARY AND UPPER
LEVEL TROUGH...VFR CONDITIONS WILL BECOME MVFR/IFR EARLY...ESPECIALLY
IN SHRA/TSRA. MAY SEE VFR CONDITIONS AT KCGI/KPAH BY THE END OF
THE PERIOD. SOUTH TO SOUTHWEST WINDS GENERALLY AOB 6 KNOTS WILL
VEER AROUND TO THE NORTHWEST AND INCREASE TO AOB 10 KNOTS WITH
THE FRONTAL PASSAGE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ILZ076>078-082-
083-086-087-089>094.
FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ILZ075-080-081-084-
085-088.
MO...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MOZ108>112-114.
FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR MOZ076-086-087-100-
107.
IN...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR INZ081-082-
085>088.
KY...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR KYZ001>022.
&&
SHORT TERM...DRS
LONG TERM...SMITH
AVIATION...JPHazardous weather outlook, Aug 5, 2:27 PM CST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
327 PM CDT WED AUG 5 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
327 PM CDT WED AUG 5 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN WILL
CONTINUE TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH
THE NIGHT. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH PRODUCT
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS WILL PUSH EAST OF THE AREA BY MIDDAY
THURSDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDDAY FOR
MUCH OF THE REGION. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH
PRODUCT FOR DETAILS.
A CHANCE OF THUNDERSTORMS IS FORECAST FOR THE WESTERN HALF OF THE
REGION LATE THURSDAY NIGHT AND FRIDAY. LOCALLY HEAVY RAINFALL AND
LIGHTNING WILL BE THE PRIMARY CONCERNS.
SCATTERED THUNDERSTORMS ARE FORECAST FROM LATE SUNDAY THROUGH
TUESDAY. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE OVERALL
HAZARDS. HOWEVER...ISOLATED DAMAGING WINDS AND SOME HAIL WILL
BE POSSIBLE MAINLY LATE MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY FLOODING ISSUES AND HEAVY RAINFALL THEY
OBSERVE TONIGHT AND THURSDAY MORNING.
DRS/SMITH
Heavy Rain, Gallatin
- When
- August 5, 11:00 PM CST to August 6, 4:00 AM CST
- Where
- Gallatin County, 2 mi S of Junction
- Reported by
- Trained Spotter
- Coordinates
- 37.691, -88.230
A trained spotter measured 2.25 inches of rain, most of which fell in five hours.
Heavy Rain, Edwards
- When
- August 6, 12:15 AM CST to 7:30 AM CST
- Where
- Edwards County, 1.54 mi WSW of West Salem Muni Arpt
- Reported by
- Law Enforcement
- Coordinates
- 38.523, -88.057
Water was over Illinois Highway 130 in the northern part of the county. The road was passable.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, August 5 to 6, 20153 deaths · 1 event
- Flash Flood and Damaging Winds in South Carolina, August 5, 2015$232,000 · 60 kt wind · 4 events
- Hail and Damaging Winds in Utah, August 5 to 7, 20152 injured · $45,000 · 1.5 in hail · 17 events
- Hail and Damaging Winds in South Carolina, August 5, 2015$78,000 · 56 kt wind · 5 events
- Damaging Winds in North Carolina, August 5, 2015$46,000 · 56 kt wind · 9 events
- Damaging Winds in South Carolina, August 5, 2015$26,000 · 55 kt wind · 7 events
- Hail and Damaging Winds in Arkansas, August 5, 2015$20,000 · 55 kt wind · 10 events
- Heat in Texas, August 5 to 12, 201521 events
- Damaging Winds in North Carolina, August 5, 2015$17,000 · 50 kt wind · 8 events
- Damaging Winds in North Carolina, August 5, 2015$19,000 · 52 kt wind · 4 events
- Heat in Louisiana, August 5 to 12, 201517 events
- Flooding and Hail in Kansas, August 5, 2015$15,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 593411, 593409.